Jump to content
CrazyBoards.org

Dewey

Starting Lamictal while on Zyprexa

Recommended Posts

Will be starting Lamictal, as given to me by my neurologist to control seizure activity.

Finding that as I increase the Zyprexa, I am having more seizure auras.  So, possibly the increase in Zyprexa is lowering the seizure threshold. 

As soon as I am stabilized on 5 mg of Zyprexa, will then start the Lamictal. 

Has anyone combined Zyprexa and Lamictal?

Share this post


Link to post
Share on other sites

I'm very certain of it, it would be expected to be a very common combination. I'm technically on the combo, though I don't take the Zyprexa every day. What kinds of questions do you have? I might be able to answer them. :)

Share this post


Link to post
Share on other sites
7 minutes ago, mikl_pls said:

I'm very certain of it, it would be expected to be a very common combination. I'm technically on the combo, though I don't take the Zyprexa every day. What kinds of questions do you have? I might be able to answer them. :)

Thank you mikl :)  I tried Lamictal in 2008 and gave it 60 days but the side effects pounded me, even at the lowest dose.  My symptoms were:  feeling overly stimulated, insomnia, vision issues.  I remember the vision issues scared me.  I was in the grocery store and suddenly I noticed that my vision changed, it was like a window blind was pulled down and I could only see half of my vision.  It remained that way for hours and slowly my vision returned. That was when I went off of it.  I was also on Pamelor at the same time and Pamelor is well known for competing with other medications.  I am off Pamelor now, so will give it another try.  I suspect the hallucinations I am seeing how may be seizure auras due to the increase in the Zyprexa, but that is a guess. 

I wish I could feel good everyday - no wait, the same every day, sigh, it's soo much fun to be me. 

Share this post


Link to post
Share on other sites
22 minutes ago, Dewey said:

Thank you mikl :)  I tried Lamictal in 2008 and gave it 60 days but the side effects pounded me, even at the lowest dose.  My symptoms were:  feeling overly stimulated, insomnia, vision issues.  I remember the vision issues scared me.  I was in the grocery store and suddenly I noticed that my vision changed, it was like a window blind was pulled down and I could only see half of my vision.  It remained that way for hours and slowly my vision returned. That was when I went off of it.  I was also on Pamelor at the same time and Pamelor is well known for competing with other medications.  I am off Pamelor now, so will give it another try.  I suspect the hallucinations I am seeing how may be seizure auras due to the increase in the Zyprexa, but that is a guess. 

I wish I could feel good everyday - no wait, the same every day, sigh, it's soo much fun to be me. 

I've never heard of the visual side effects, but that doesn't mean that isn't a side effect. It could be that it was altering your seizure threshold and you were experiencing an aura, but that's just a theory, and probably not a very good one... The feeling overly stimulated and insomnia is very common in the lower doses and usually goes away as you titrate to the target dose and your blood levels settle.

I hope the Lamictal treats you better this time. Sorry I don't have an answer for the visual side effects. :/ 

  • Like 1

Share this post


Link to post
Share on other sites
2 hours ago, mikl_pls said:

I've never heard of the visual side effects, but that doesn't mean that isn't a side effect. It could be that it was altering your seizure threshold and you were experiencing an aura, but that's just a theory, and probably not a very good one... The feeling overly stimulated and insomnia is very common in the lower doses and usually goes away as you titrate to the target dose and your blood levels settle.

I hope the Lamictal treats you better this time. Sorry I don't have an answer for the visual side effects. :/ 

Thank you mikl :)  I have heard the same thing from other posts, that once one gets to the higher level, the side effects are more easily managed. I have never been able to get up into any theraputic range, but this time I am going to try.  Will not make any appointments for two weeks and give myself a chance to adjust to Lamictal and plan to spend time at home. 

Appreciate your response :) 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×